Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 14, 2016, 6:21 PM CDT for Calhoun County, Chickasaw County, Pontotoc County, Mississippi. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 14, 2016, 8:15 PM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Chickasaw County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 7:00 PM CDT | FLASH FLOOD | 6 E Pittsboro, MS | HIGHWAY 341 BETWEEN PITTSBORO AND BARDAMAN FLOODED. HOMES ALONG THAT AREA ARE WITHIN AN INCH OF WATER ENTERING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WGUS54 KMEG 142321 FFWMEG MSC013-017-115-150115- /O.NEW.KMEG.FF.W.0061.160414T2321Z-160415T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 621 PM CDT THU APR 14 2016 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHWESTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI... WESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI... * UNTIL 815 PM CDT * AT 620 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAIN HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HOUSTON...VARDAMAN...DERMA...HOULKA...PYLAND...NEW HOULKA... ALGOMA...WOODLAND...TABBVILLE...SAREPTA...LOYD...ATLANTA...THORN... ROBBS...REID...ANCHOR...PANNELL...WALLFIELD...MATTHEWS AND THELMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3416 8898 3376 8902 3376 8927 3416 8932 $$
1 follow-up statement
169 WGUS74 KMEG 150107 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 807 PM CDT THU APR 14 2016 MSC013-017-115-150117- /O.EXP.KMEG.FF.W.0061.000000T0000Z-160415T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALHOUN MS-PONTOTOC MS-CHICKASAW MS- 807 PM CDT THU APR 14 2016 ...THE FLASH FLOOD WARNING FOR EASTERN CALHOUN...SOUTHWESTERN PONTOTOC AND WESTERN CHICKASAW COUNTIES WILL EXPIRE AT 815 PM CDT... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3416 8898 3376 8902 3376 8927 3416 8932 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 3:15 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 14, 3:15 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT THU APR 14 2016 .DISCUSSION... CURRENTLY... AT 3 PM CDT SHOWERS WERE ONGOING AROUND THE REGION WITH CLOUDS OVER MOST OF THE FA. H5 ANALYSIS DEPICTED AN UPPER LOW CENTERED OVER NORTH CENTRAL ARKANSAS SITUATED INSIDE THE LARGER RIDGE AXIS ALOFT. SURFACE ANALYSIS CENTERED HIGH PRESSURE WELL TO THE NORTHEAST OF THE REGION WITH HIGH PRESSURE EXTENDING SOUTHWESTWARD INTO THE LOCAL AREA. SURFACE TEMPERATURES RANGED FROM THE LOWER 60S TO THE LOWER 70S. SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO DEVELOP AND IS EXPECTED TO PERSIST THROUGHOUT MOST OF THE EVENING AS THE UPPER LOW PROGRESSES SLOWLY TO THE EAST. LATEST MESOANALYSIS INDICATES MODEST INSTABILITY PRIMARILY OVER PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI AND AS SUCH THESE WILL BE THE LOCALES MOST LIKELY TO SEE SOME SCATTERED THUNDERSTORM ACTIVITY THIS EVENING. SHOWER ACTIVITY WILL CONTINUE ON FRIDAY AS THE AREA REMAINS BLANKETED WITH CLOUDS AS THE UPPER LOW MOVES DIRECTLY OVER THE REGION WITH HIGHS IN THE UPPER 60S TO LOWER 70S. RAIN CHANCES WILL FINALLY COME TO AN END AREAWIDE OVERNIGHT FRIDAY INTO SATURDAY AS THE LOW MOVES EAST AND THE REGION BECOMES ENTRENCHED UNDER THE UPPER RIDGE. THIS WILL BEGIN A PERIOD OF WARM AND DRY CONDITIONS WITH HIGHS ON SATURDAY IN THE LOWER 70S WARMING TO BE IN THE UPPER 70S ON SUNDAY. THE OMEGA BLOCK PATTERN ALOFT...WITH AN UPPER LOW TO BOTH THE EAST AND WEST OF THE MIDSOUTH...WILL KEEP THE REGION UNDER A RIDGE THROUGH AT LEAST EARLY NEXT WEEK WITH TEMPERATURES REACHING AT LEAST THE MID 70S THROUGH WEDNESDAY. MODELS SUGGEST THE UPPER RIDGE SLOWLY WEAKENS EARLY NEXT WEEK AS AN UPPER LOW MOVES OUT OF THE ROCKIES TO THE WEST. THIS WILL BRING A RETURN TO RAIN CHANCES FOR TUESDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY AS THE LOW TRAVERSES THE REGION ALOFT. ZDM && .AVIATION... 12Z TAFS MVFR SHOULD PREVAIL SOUTH OF A MEM/MKL LINE THROUGH THE AFTERNOON... WITH SURFACE HEATING GRADUALLY DEEPENING THE MIXED LAYER AND CLOUD BASES EAST OF THE AR UPPER LOW. EVENING PERIODS A LITTLE MORE IN DOUBT. LOSS OF SURFACE HEATING SHOULD PROMOTE CONTRACTION IN SHRA COVERAGE TO NEAR THE UPPER LOW...AS IT LIFTS SLOWLY EASTWARD. DESPITE LOSS OF SURFACE HEATING...EXPECT SCATTERED SHRA WITH POCKETS OF MVFR THIS EVENING. CIGS SHOULD BEGIN LIFTING BEHIND A WARM FRONTAL PASSAGE AT TUP LATE THIS EVENING AND AT MEM/MKL TOWARD 12Z. THIS FRONT MAY BE PRECEDED BY A BRIEF DROP IN CIGS AND PATCHY SHRA/DZ. PRESENCE OF A MIDLEVEL SHEAR AXIS AND SURFACE HEATING WILL LEAD TO REGENERATION OF SCATTERED -SHRA TOWARD THE END OF THE VALID TAF PERIOD...18Z FRIDAY. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 14, 3:36 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CDT THU APR 14 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 336 AM CDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Apr 14, 6:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 606 PM CDT THU APR 14 2016 MSZ022-023-142330- CALHOUN MS-CHICKASAW MS- 606 PM CDT THU APR 14 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... NORTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI... NORTHERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI... AT 606 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED NEAR PYLAND...OR 8 MILES NORTHWEST OF HOUSTON... MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN CALHOUN AND NORTHERN CHICKASAW COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3385 8926 3407 8924 3407 8881 3393 8881 TIME...MOT...LOC 2306Z 231DEG 5KT 3395 8913
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 6:03 PM CDT | Flash Flood Warning | MEG | DeSoto | 117 min |
| Apr 14, 6:06 PM CDT | Special Weather Statement | MEG | Chickasaw | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.